I have been on Geodon for about a year now. I was like 243 pounds and I am now 190. On a good day on the scales sometimes 185.
I went through a phase of being stressed on geodon and having agitation that was making my insomnia even worse. Then I read here in this forum about sugar being linked to anxiety so I cut it out of my diet and this helped my anxiety and my sleep.
I was having trouble with morning sedation and was taking the odd nap at work - we addressed that by moving my dose to night time only. That helped a LOT but didn't totally solve it - but I found about 3 months ago that I adjusted for some reason and I am fine during the mornings now. Just a little bit groggy first thing.
My recent complaint is that I feel a little revved up and activated after I take my dose it lasts for a couple of hours before it wears off. I also have a little bit of Akathasia - mental restlessness especially when I get tired or bored.
The thing I am most worried about is my heart. Occassionally it feels funny - like once every two months. Like it has skipped a beat. This is a problem because Geodon is known to disrupt your heart beat and it can be fatal. Luckily it doesn't happen very often. I get tested with an ECG in about a month from now. I am really hoping that the test is a green light - as changing medication is a real headache. And I am not looking forward to discontinuing Geodon due to the addictive powers that it has.
Most importantly I have been psychosis free for another year and since no drug is perfect I am happy enough with this med. My only regret is that it has disrupted my sleep which I have posted about elsewhere. (The story is I started on 80mgs at night and when I changed down to 40mgs at night it was too much of a change at once and my sleep has been poor ever since).
I started on 160mgs and after all of the adjustments I ended up taking 60mgs at night time only with no morning dose. They say the heart problems associated with Geodon are directly related to your dose - so I am hoping that the fact I take a lowish dose will mean that I avoid the heart problems.
I had the chance to go down to 40mgs at one point. But I didn't want to risk a relapse. Plus my doctor wasn't keen on it.
That is my update. I will let you know how the ECG test goes.
My ECG test went fine - and my heart has stopped skipping a beat.
It has been a while on Geodon now - some days it makes me so agitated that I can't sleep. I want to reduce my dose. But I am nervous to as it will mean that I might have a relapse.
"Mrs Morel always said the after-life would hold nothing in store for her husband: he rose from the lower world into purgatory, when he came home from pit, and passed into heaven in the Palmerston Arms.".